Can Antibiotics Trigger Shingles?

Illustration of Can Antibiotics Trigger Shingles?
Illustration: Can Antibiotics Trigger Shingles?

Hi doc, before I had acne problems and had consulted with a doctor. After that I was prescribed antibiotics for the treatment of DRI if not mistaken doxycilin. After that one month later my zits appeared again and I bought antibiotics at a different brand of pharmacy. But after a few days my shoulders and arms ached and then blisters appeared with watery red blisters. After I review the symptoms like shingles. Is it possible the cause of shingles due to the use of antibiotics?

1 Answer:

Hello Della, thank you for asking to HealthReplies.com.


Let me introduce myself, Dr. Rio will answer your question.


Herpes Zooster is a skin infection caused by the Varicella Zooster virus. This virus is the same as the one that causes chickenpox. This disease is not dangerous, but sometimes complaints are very disturbing daily activities.


Some of the complaints caused include the emergence of blisters on one side of the body only (left / right), feels hot, painful, and can even cause fever. Pain can persist even though the blisters have disappeared or healed, and persisted for some time.


Shingles sufferers are those who have had chickenpox before. After they recover from smallpox, the virus does not die / disappear, but the virus becomes inactive and hides in nerve tissue. One time it can be active again, and cause the shingles. It is not yet known exactly what causes the active return of the virus, but some allegations such as age> 50 years, weak immune becomes the trigger. Responding to your question about using antibiotics can cause herpes I don't think so, the more likely are the two reasons above.


At this time what you can do include:

Avoid scratching or breaking herpes nodules.
The soon the doctor starts treatment, the sooner the treatment starts, the better the results.
Avoid the complications of shingles such as muscle weakness, prolonged pain, etc. This can occur due to not handled properly.
Get enough rest, and eat nutritious foods to increase your immunity.
You can take a multivitamin to increase immunity too.
Avoid smoking, alcohol consumption, or drugs because they can weaken immunity.

That's all the answers I can give, thank you very much :)

: by

Related Question

Side Effects Stop Taking Supplements In Hypertensive Patients?

Side Effects Stop Taking Supplements In Hypertensive Patients?

(2 years ago)

Hello … I want to ask my mother after I was hospitalized because of symptoms of stroke … There is one drug that is not listed in the recipe for d redeemed citicoline. C...

Cause There Is Blood In The Urine Test Results?

Cause There Is Blood In The Urine Test Results?

(1 year ago)

night I want to ask, so yesterday I had a urine test ordered by the school and the results of my occult blood + -, what does this mean huh, do I need another examination?...

Causes Coughs And Colds That Bleed?

Causes Coughs And Colds That Bleed?

(1 year ago)

Bismillah Assalaamu’alaykum. I’m Early, want to ask. For the past two weeks, I have felt a cough with a hint of blood and snot with orange. Then in the end, today the s...

Leave a Reply

Your email address will not be published. Required fields are marked *